Differential and Integral Equations

Instability of standing waves for nonlinear Schrödinger equations with potentials

Reika Fukuizumi and Masahito Ohta

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the instability of standing waves $e^{i \omega t}\phi_{\omega}(x)$ for a nonlinear Schrödinger equation with an attractive power nonlinearity $|u|^{p-1}u$ and a potential $V(x)$ in ${\mathbb{R}}^n$. Here, $\omega>0$ and $\phi_{\omega}(x)$ is a minimal action solution of the stationary problem. Under suitable assumptions on $V(x)$, we show that if $p>1+4/n$, $e^{i \omega t}\phi_{\omega}(x)$ is unstable for sufficiently large $\omega$. For example, our theorem covers a harmonic potential $V(x)=|x|^2$, to which the arguments in the previous papers [2], [14], and [19] are not directly applicable. As another application, we also prove a similar result for a nonlinear Schrödinger equation with a constant magnetic field.

Article information

Source
Differential Integral Equations, Volume 16, Number 6 (2003), 691-706.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356060607

Mathematical Reviews number (MathSciNet)
MR1973275

Zentralblatt MATH identifier
1031.35131

Subjects
Primary: 35Q55: NLS-like equations (nonlinear Schrödinger) [See also 37K10]
Secondary: 35R25: Improperly posed problems

Citation

Fukuizumi, Reika; Ohta, Masahito. Instability of standing waves for nonlinear Schrödinger equations with potentials. Differential Integral Equations 16 (2003), no. 6, 691--706. https://projecteuclid.org/euclid.die/1356060607


Export citation